MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10385
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an endovascular repair procedure for an abdominal aneurysm, the hub of a flexor balkin guiding sheath separated as it was placed over another manufacturer's wire guide.The dilator was in place at the time of separation.The device was intended to be placed in the common iliac for access to the hypogastric artery.Reportedly, the sheath hub separated at the junction with the stopcock.The device did not make contact with the patient.Another device of the same type was used to complete the procedure.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-8.0-38-40-rb-blkn sheath was returned with the dilator fully inserted for investigation.The hub was separated from the tubing, and biomatter was present throughout the device.The flare did pass the gauge test, indicating that the device was within specification.The sheath tip appeared to have encountered resistance and there was no longer a smooth transition between the sheath and dilator (a separate complaint file was opened to address this issue).These damages were consistent with difficult anatomy; however, the customer reported the anatomy was ordinary and the hub separation occurred prior to patient contact.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted the only other complaint from this lot number is the aforementioned complaint file from this same instance.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the proper warnings, precautions, indications, and contraindications.It also goes on to provide a complete list of instructions on how to successfully remove the sheath from the patient.These instructions would also include reinserting the dilator to help decrease the risk of device separation during removal.Reportedly, the user did reinsert the dilator prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8718394
Report Number1820334-2019-01493
Device Sequence Number2090748
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)210209(10)8575192
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberG10385
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Device Lot Number8575192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/16/2019
03/19/2020
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/17/2019
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260 GLIDEWIRE (OR SIMILAR)